Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 11, 2004, 9:44 PM CDT for Boone County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2004, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 11, 2004, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Boone County, IL
The radar
The Milwaukee radar (KMKX), 75 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:20 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3388 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:58 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 11, 6:58 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 658 PM CDT FRI JUN 11 2004 .DISCUSSION... FIRST ORDER OF BUSINESS...WILL LET THE FLOOD WARNING FOR BENTON CNTY EXPIRE AT 3 PM CDT AS NO FURTHER FLOODING IS BEING REPORTED. A PLETHORA OF SFC AND UPPER LEVEL FEATURES BEGINNING TO SPAWN DEEP MOIST CONVECTION IN NRN IA, WILL EVOLVE INTO A MCS LATER TONIGHT AND LIKELY MOVE INTO THE NRN PORTIONS OF THE CWA. CONCURRENTLY...THE QUASI-STATIONARY DRAPED GENERALLY NW TO SE ACROSS THE CWA MAY SERVE AS A CONDUIT FOR SCATTERED TSRA DEVELOPMENT LATER TODAY AND THIS EVENING AHEAD OF THE MCS. DUE TO THE ANTICIPATED HEAVY RAINFALL ON TOP OF THE ALREADY SATURATED GROUND FROM LAST NIGHTS ACTIVITY...HAVE HOISTED A FLOOD WATCH FOR THE SRN PORTION OF THE CWA VALID TONIGHT THRU NOON SAT. NEXT ISSUE IS TEMPS FOR SAT. THE MODELS VARY IN FRONTAL PLACEMENT, NORTH OF THE CWA AND HENCE MAINTAIN RATHER WARM SFC TEMPS. FOLLOWED CLOSER TO THE MAV AS WE FEEL TONIGHTS MCS SHOULD KEEP THE BNDRY IN THE AREA THEREBY MAINTAINING AN AMPLE BNDRY LAYER CU FIELD HOLDING TEMPS DOWN A BIT. OTHERWISE THE INHERITED FCST APPEARS INTACT. ONE ITEM TO NOTE IS THE OPERATIONAL GFS IS SIGNALING THE RETURN OF A WET PATTERN WED THRU FRI OF NEXT WEEK. DECIDED TO WAIT A DAY BEFORE JUMPING ON A WET EXTENDED FCST. 05 && .AVIATION DISCUSSION FOR 00Z TAFS... AT 6 PM STRONG WARM FRONT SITTING TO S OF TAF SITES WITH SECONDARY WARM FRONT/LAKE BREEZE FROM S OF GYY S DPA-RFD. A FEW TS FIRING ON FRONT VCNTY RFD. TO NOT EXPECT MAIN FRONT TO PUSH N OF TAF SITES THRU THIS PERIOD. EXPECT TS TO SLOWLY BUILD ESE THRU NIGHT ALONG FRONT, ESPECIALLY AS IA TS COMPLEX MOVES ESE. AT THIS TIME EXPECT TS TO CONTINUE VCNTY RFD BUT HOLD OFF IN CHI TAFS TIL ABOUT 05Z. WILL BE CLOSE ON THIS. MAJOR OTHER PROBLEM IS THE 2ND FRONT. IFR CIGS LAST FEW HOUR FROM PWK N. EXPECT THIS TO SLOWLY SINK S THRU EVE AND GET INTO ORD AREA. EVENTUALLY WILL GO S OF THERE BUT NOT TIL TS COME INTO PICTURE. MAIN TS EXPECTED E OF TAFS BY 12Z WITH GRADUAL IMPROVEMENT THEN FROM IFR LEVELS THRU MORNING. AF && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH THRU NOON SATURDAY FOR IROQUOIS...FORD... LIVINGSTON AND KANKAKEE COUNTIES. .IN...FLOOD WATCH THRU NOON SATURDAY FOR BENTON...NEWTON AND JASPER COUNTIES. . LK MI...NONE. && IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 11, 5:00 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 500 PM CDT FRI JUN 11 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -121100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT FRI JUN 11 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING STRAIGHT LINE WINDS. IT IS MORE LIKELY THAT THESE STORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL FURTHER AGGREVATE ANY FLOOD SITUATION. NEARLY SATURATED SOILS AND BANKFULL STREAMS ACROSS THE AREA MAY QUICKLY FLOOD WITH RENEWED HEAVY RAINFALL. STORMS DEVELOPING OVER NORTHERN IOWA THIS EVENING ARE EXPECTED TO EVOLVE INTO A LARGE THUNDERSTORM COMPLEX LATE TONIGHT AND PERSIST OVER THE REGION...ENDING FROM WEST TO EAST SHORTLY AFTER SUNRISE SATURDAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED SATURDAY...SUNDAY...SUNDAY NIGHT AND MONDAY NIGHT. THE STORMS SATURDAY AND SUNDAY COULD ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-121100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 500 PM CDT FRI JUN 11 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN LATER TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...SUNDAY...SUNDAY NIGHT...AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
In the hours before
Local storm report, Jun 11, 7:54 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
754 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL ROCKFORD 42.27N 89.06W
06/11/2004 0.88 INCH WINNEBAGO IL EMERGENCY MNGR
DIME SIZE HAIL SOUTHWEST SIDE OF ROCKFORD AND NICKEL SIZE
HAIL DOWNTOWN ROCKFORD.
&&
ALLSOPPLocal storm report, Jun 11, 8:09 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
809 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 10 NW ROCKFORD 42.37N 89.20W
06/11/2004 0.75 INCH WINNEBAGO IL EMERGENCY MNGR
1 MILE NORTH OF SHIRLAND
&&
ALLSOPPLocal storm report, Jun 11, 9:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
940 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 SE ROSCOE 42.40N 88.98W
06/11/2004 1.00 INCH WINNEBAGO IL CO-OP OBSERVER
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:20 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 40 min |
| Jun 11, 7:55 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 65 min |
| Jun 11, 9:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 43 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 23 min |
| Jun 11, 11:09 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 41 min |
| Jun 11, 11:25 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 4 hr |
| Jun 12, 1:36 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 24 min |
| Jun 12, 2:07 AM CDT | Flash Flood Warning | LOT | Iroquois | 4 hr |
| Jun 12, 2:31 AM CDT | Flash Flood Warning | LOT | Ogle | 3 hr |
| Jun 12, 2:49 AM CDT | Flash Flood Warning | LOT | LaSalle | 3 hr |
| Jun 12, 5:45 AM CDT | Flash Flood Warning | LOT | Iroquois | 4 hr |
| Jun 12, 1:50 AM CDT | Flash Flood Warning | LOT | Benton | 3 hr |
| Jun 12, 4:28 PM CDT | Flash Flood Warning | LOT | Newton | 62 min |
| Jun 12, 4:55 PM CDT | Flash Flood Warning | LOT | Benton | 5 min |
| Jun 12, 5:41 PM CDT | Flash Flood Warning | LOT | Benton | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.